Georgia, 2007

Damaging Wind in Georgia, February 1, 2007

February 1, 2007 · NWS JAX · 1 event in 1 county or zone

A major squall line with multiple supercell thunderstorms moved across north Florida and southeast Georgia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A major squall line with multiple supercell thunderstorms moved across north Florida and southeast Georgia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Feb 1, 2:52 PM EST, 1 hour 38 minutes earlier.

Area forecast discussion, Feb 1, 2:52 PM EST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
252 PM EST THU FEB 1 2007

...SLIGHT RISK OF SEVERE STORMS THIS AFTN/EVENING...

.SYNOPSIS...BROAD LOW PRESSURE CONTINUES TO DEVELOP ALONG THE GULF
COAST AND IS MOVING EAST. MSAS ANALYSIS SHOWING 1004 MB LOW SE
OF THE SE LA COAST MOVING ENE. DEWPOINT ANALYSIS PLACES WARM FRONT
ALONG THE FLORIDA PANHANDLE. RADAR/SATELLITE IMAGERY SHOWING
CLUSTERS OF SHOWERS AND THUNDERSTORMS NEAR AND NORTH OF THE WARM
FRONT...MOVING ACROSS THE WEST FLORIDA PANHANDLE INTO SW GA.
AN MCS HAD FORMED SOUTH OF THE FL PANHANDLE AND WAS MOVING EAST.
A CLUSTER OF STRONG STORMS WERE ALSO DEVELOPING SE OF AQQ AND MOVING
RAPIDLY NE. VAD WIND PROFILES FROM JAX AND VAX SHOWING THAT LOW
LEVEL SHEAR WAS INCREASING ACROSS THE AREA WITH 0-1 KM SRH OF
300-400. HOWEVER...WATER VAPOR IMAGERY SHOWING FORECAST AREA
IS UNDER SUBSIDENCE ALOFT WHICH IS HELPING TO SUPPRESS CONVECTION.
ALSO THE 18Z GFS SOUNDING SHOWING A WEAK SUBSIDENCE INVERSION
BETWEEN 900 AND 700 MB. TEMPS HAVE WARMED INTO THE LOWER TO MID 70S
ACROSS MUCH OF NE FL. WINDS WERE SSW AT A SUSTAINED 20 MPH.

.SHORT TERM (TONIGHT-SUN)...THE SUBSIDENCE ALOFT WILL COME TO AN
END AS SHORT WAVE ALONG THE GULF COAST MOVES EAST TO ACROSS THE
AREA THIS EVE. THE GFS IS THE MODEL OF CHOICE IN THAT IT IS DOING
THE BEST JOB WITH THE INTENSITY OF THE LOW BUT IS A LITTLE FAST.
THE LOW WILL TRACK ENE ALONG THE FL PANHANDLE COAST THIS EAST
THEN RAPIDLY REDEVELOP OFF THE SC COAST OVERNITE TONIGHT.
AS FOR SEVERE WX...THERE IS A TORNADO WATCH IN EFFECT JUST
WEST OF OUR AREA THROUGH 03Z. THE JET DYNAMICS AND LOW LEVEL SHEAR
ARE FAVORABLE FOR SEVERE STORMS AND TORNADOES...BUT THE MID LEVEL
LAPSE RATES ARE WEAK AND INSTABILITY IS LACKING. MOST OF THE
CONVECTION WE GET...AT LEAST INITIALLY...WILL BE ELEVATED. ITS
POSSIBLE A FEW STORMS MAY BE ABLE TO GET GOING AND COULD CAUSE
ISOLATED TORNADOES WHICH WOULD DEPEND HOW MUCH JUICY AIR WE CAN GET
INTO THE AREA. FOR NOW...WILL LEAVE THAT WORDING OUT OF THE ZONE
FORECAST AND WAIT TO SEE WHAT HAPPENS TO THE WATCH OUT TO THE WEST.
REGARDLESS...LOOKS LIKE GOOD RAIN POTENTIAL WITH MANY AREAS GETTING
1 TO 2 INCHES OF RAIN (ISOLATED HEAVIER AMOUNTS) TONIGHT INTO EARLY
FRIDAY. ON FRIDAY A COLD FRONT WILL PUSH THROUGH THE AREA AS THE LOW
RACES NE. WILL LOWER POPS FROM NW TO SE DURING THE DAY...HAVE KEPT
POPS GOING ALL DAY IN THE SE. THE FRONT STAYS STALLED JUST TO OUR
SOUTH THIS WEEKEND BUT MODELS INDICATING SHORT WAVE ENERGY MAY MOVE
ALONG IT RESULTING IN RAIN JUST TO OUR SOUTH...POSSIBLY EDGING NORTH
INTO OUR AREA. WILL KEEP POPS GOING BOTH SAT & SUN BUT DECREASE THEM
NW TO SE SUNDAY AFTERNOON.

.LONG TERM...(MON-THURS)...HIGH PRESSURE WEAKENS OVER THE AREA
MONDAY FOLLOWED BY A STRONGER CANADIAN HIGH (1030 MB+) BUILDING IN
FROM THE NORTH TUES-THURS. DEEP UPPER TROUGH GETS ESTABLISHED ACROSS
THE EASTERN U.S. THIS RESULTS IN A RETURN TO BELOW NORMAL TEMPS NEXT
WEEK WITH A FREEZE INLAND LATE AT NIGHT/EARLY MORNING TUES-THURS.

&&

.AVIATION...MAIN CONCERN WILL BE FOR STRONG THUNDERSTORMS TO IMPACT
ALL TAF SITES LATE THIS AFTERNOON AND EVE. STRONG LOW LEVEL
JET RESULTING IN LOW LEVEL WIND SHEAR AT ALL SITES.

&&

.MARINE...BOSTON TECHNIQUE CONTINUES TO INDICATE WIND GUSTS TO NEAR
GALE FORCE THIS AFTERNOON AND EVENING...THUS WILL HOLD OFF GALE
WARNING. WILL CONTINUE TO MENTION OCCASIONAL GUSTS TO GALE FORCE IN
ZONES. SERIES OF LOW PRESSURE AREAS WILL RIDE ALONG QUASI-STATIONARY
FRONTAL BOUNDARY JUST TO THE NORTH AND THESE FEATURES COUPLED WITH
HIGH PRESSURE SYSTEM OVER THE WESTERN ATLANTIC WILL MAINTAIN STRONG
SOUTHERLY WINDS THROUGH TONIGHT. CONDITIONS WILL IMPROVE FROM THE
NORTH LATE TONIGHT WHEN LAST IN SERIES OF LOW PRESSURE AREAS
POSITIONS TO OUR NORTH...WITH TRAILING COLD FRONT PUSHING INTO THE
LOCAL WATERS. MODEL GUIDANCE CONTINUE TO SUGGEST ISOLATED
THUNDERSTORM ACTIVITY IN THE LOCAL WATERS THIS AFTERNOON AND
EVENING...WITH POTENTIAL FOR STRONG WIND GUSTS AND ROTATING
THUNDERSTORMS POSSIBLY PRODUCING WATERSPOUTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  51  68  45  53 /  90  20  20  30
SSI  57  69  49  56 /  90  20  20  40
JAX  61  71  49  58 /  90  40  20  40
SGJ  63  73  53  60 /  80  50  20  50
GNV  63  72  51  59 /  90  50  20  50
OCF  64  72  53  62 /  90  60  20  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR ALACHUA-
     BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-
     HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

GA...LAKE WIND ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR COASTAL
     CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND GLYNN.

AM...SMALL CRAFT ADVISORY UNTIL 12 PM EST FRIDAY FOR ALTAMAHA SOUND
     GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 7 AM EST FRIDAY FOR ALTAMAHA SOUND GA
     TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST
     AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL OUT
     20 NM.

&&

PETERSON/ZAPPE/KEEGAN
Hazardous weather outlook, Feb 1, 4:25 PM EST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
425 PM EST THU FEB 1 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-020600-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
425 PM EST THU FEB 1 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...REMAINDER OF TODAY AND TONIGHT...

...TORNADO WATCH NUMBER 14 IN EFFECT FOR NORTHEAST FLORIDA AND MOST
OF SOUTHEAST GEORGIA UNTIL 1 AM...
...LAKE WIND ADVISORY THROUGH 5 PM FOR NORTHEAST FLORIDA AND
COASTAL SOUTHEAST GEORGIA...

A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHEAST UNITED
STATES TONIGHT. ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE...WITH
THE STRONGEST STORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS...
HAIL...AND POSSIBLY TORNADOES. PERIODS OF HEAVY RAINFALL CAN BE
EXPECTED...WITH RAINFALL TOTALS RANGING FROM 1 TO 2 INCHES ACROSS
MUCH OF THE AREA. STORM MOTION WILL BE TO THE NORTHEAST AT 50 MPH.

SUSTAINED SOUTHERLY WINDS BETWEEN 15 TO 25 MPH ARE EXPECTED THROUGH
THE REMAINDER OF THE AFTERNOON MAINLY ACROSS NORTHEAST FLORIDA AND
COASTAL SOUTHEAST GEORGIA. WIND GUSTS UP TO 35 MPH WILL BE
POSSIBLE...STRONGEST NEAR THE COAST AND ALONG THE ST. JOHNS RIVER.

OCCASIONAL GALE FORCE WIND GUSTS WILL BE POSSIBLE OVER THE COASTAL
WATERS THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

A STALLED FRONTAL BOUNDARY WILL CONTINUE RAIN CHANCES ACROSS THE
FORECAST AREA THIS WEEKEND. PERIODS OF HEAVY RAINFALL WILL BE
POSSIBLE.

TEMPERATURES WILL DROP TO NEAR FREEZING INLAND MONDAY...TUESDAY AND
WEDNESDAY MORNINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED IN THE TORNADO WATCH AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL

In the hours before

Special weather statement, Feb 1, 4:00 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
400 PM EST THU FEB 1 2007

FLZ020-021-GAZ162-012145-
ECHOLS-HAMILTON-SUWANNEE-
400 PM EST THU FEB 1 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR  NORTHERN
SUWANNEE...HAMILTON AND WESTERN ECHOLS COUNTIES FOR STRONG WINDS AND
EXCESSIVE LIGHTNING VALID UNTIL 445 PM EST...

AT 400 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM  WEST LAKE TO
SUWANNEE SPRINGS...MOVING NORTHEAST AT 50 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND JENNINGS...JASPER AND
STATENVILLE THROUGH 445 PM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. EXCESSIVE LIGHTNING
IS ALSO PRESENT WITH THESE STORMS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Special weather statement, Feb 1, 4:22 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
422 PM EST THU FEB 1 2007

GAZ163-012145-
CLINCH-
422 PM EST THU FEB 1 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH COUNTY FOR
STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 445 PM EST...

AT 422 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 25 MILES SOUTHWEST OF ARGYLE...OR 10
MILES NORTHEAST OF STATENVILLE...MOVING NORTHEAST AT 45 TO 55 MPH.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ARGYLE
THROUGH 445 PM EST. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

THE AREA REMAINS UNDER A TORNADO WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

TRABERT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Clinch

When
February 1, 4:30 PM EST
Where
Clinch County, 1.82 mi SE of Midway
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
30.960, -82.660

Six (6) oak trees down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2007Every state in 2007This day in weather historyWarnings in Georgia, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 11126.